Alert archive / Nevada / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 42, NWS Las Vegas, NV

July 25, 2006Clark County, Nevada

NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 25, 2006, 3:02 PM PDT for Clark County, Nevada. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2006, 3:02 PM PDT (22:02 UTC)
Expired
Jul 25, 2006, 3:36 PM PDT
In force
34 min
Issued by
NWS Las Vegas, NV
Area
Counties, with a storm outline in the text

County Clark County, NV

The radar

The Las Vegas radar (KESX), 33 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2006-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2006-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-409 J/kg
Mixed-layer LCL
2859 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KVEF 252205
SVRVEF
NVC003-252245-
/O.NEW.KVEF.SV.W.0042.060725T2202Z-060725T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
305 PM PDT TUE JUL 25 2006

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...

* UNTIL 345 PM PDT.

* AT 257 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN 
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SLOAN...AND WAS 
  MOVING SLOWLY TO THE EAST NORTHEAST.

* LOCATIONS IMPACTED INCLUDE...BLACK MTN...HENDERSON EXECUTIVE AIRPO
  AND SLOAN.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...HEAVY RAIN...HAIL...AND DEADLY 
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. 

LAT...LON 3594 11522 3583 11509 3594 11495 3603 11509

$$


JS
1 follow-up statement
000 
WWUS55 KVEF 252236
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
331 PM PDT TUE JUL 25 2006

NVC003-252241-
/O.CAN.KVEF.SV.W.0042.000000T0000Z-060725T2245Z/
CLARK NV-
335 PM PDT TUE JUL 25 2006

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLARK COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS 
WEAKENED AND THE WARNING IS CANCELLED. WINDS IN EXCESS OF 50 MPH 
WERE REPORTED IN PARTS OF THE SOUTHERN VALLEY ALONG WITH RAINFALL 
AMOUNTS TO NEAR .3 INCHES.

LAT...LON 3594 11522 3583 11509 3594 11495 3603 11509

$$


JS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 10:00 AM PDT, 5 hours 2 minutes earlier.

Area forecast discussion, Jul 25, 10:00 AM PDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1000 AM PDT TUE JUL 25 2006

.SYNOPSIS...TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH WEDNESDAY
AS THE REGION STAYS UNDER THE INFLUENCE OF STRONG HIGH PRESSURE.
MOISTURE TRAPPED UNDER THE AREA OF HIGH PRESSURE WILL CONTINUE TO
BRING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION
THROUGH THE END OF THE WEEK. BY LATE WEEK...MOISTURE POOLING ACROSS
THE BAJA PENINSULA FROM TROPICAL STORM EMILIA WILL SHIFT NORTHWARD
LEADING TO A BETTER CHANCE OF THUNDERSTORMS.
&&

.UPDATE...NO CHANGES TO PREVIOUS THINKING. TODAY SHOULD BE FAIRLY
SIMILAR TO MONDAY WITH SOME MOISTURE AND INSTABILITY IN PLACE BUT NO
VISIBLE FORCING MECHANISM OTHER THAT HEATING AND OUTFLOW BOUNDARIES.
ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP TODAY. NO
CHANGES TO THE FORECAST.
&&

.PREVIOUS DISCUSSION...319 AM PDT TUE JUL 25 2006
.SHORT TERM...THUNDERSTORM COMPLEX NEAR TONOPAH LATE LAST EVENING
SHOT AN OUTFLOW BOUNDARY SOUTHEAST INTO CLARK COUNTY. AT 3 AM RADAR
SHOWS A LINE OF SHOWERS/ISOLATED THUNDERSTORMS EXTENDING FROM
SOUTHERN NYE COUNTY EAST ACROSS NORTHERN CLARK AND SOUTHERN LINCOLN
COUNTIES. BY DAYBREAK BELIEF ONLY ACTIVITY THAT WILL BE LEFT SHOULD
BE ACROSS NORTHEAST PARTS OF FORECAST AREA.

NAM MODEL OF CHOICE AGAIN TODAY AS MOS GUIDANCE OUTPUT MORE
REASONABLE. SATELLITE SHOWS MORE DEBRIS CLOUDS AROUND EARLY THIS
MORNING AND THIS MAY HOLD DOWN TEMPERATURES BY 1 OR 2 DEGREES FROM
YESTERDAY. H5 HIGH CENTER WILL WOBBLE WEST TODAY OVER CENTRAL
CALIFORNIA CENTRAL CALIFORNIA WITH WITH WEAK RIPPLE STILL EVIDENT IN
STREAMLINES ACROSS SOUTHWEST UTAH/LINCOLN COUNTY THAT WILL PRODUCE
AN AREA OF H8-H7 CONVERGENCE ACROSS NORTHEAST CLARK/NORTHERN MOHAVE
COUNTIES THIS AFTERNOON. BY THURSDAY/EARLY FRIDAY HIGH CENTER
WOBBLES BACK EAST ACROSS CENTRAL UTAH. MOISTURE TRAPPED UNDER THE
RIDGE WILL CONTINUE TO LEAD TO ISOLATED/SCATTERED THUNDERSTORMS WITH
AN UPSWING POSSIBLE IN THE FAR SOUTHERN AND EASTERN ZONES WEDNESDAY
AND THURSDAY AS MOISTURE FROM POTENTIAL GULF SURGE SPREADS NORTHWARD
WITH PWS PROGGED TO BE AROUND 1.5 INCHES.

.LONG TERM...LATEST NHC TRACK FOR TROPICAL STORM EMILIA IS VIRTUALLY
UNCHANGED FROM YESTERDAY WITH THE NOTED EXCEPTION THAT THEY HAVE
PLACED IT A BIT FURTHER NORTH INSTEAD OF WEST. THIS MEANS A SLIGHTLY
MORE FAVORABLE POSITION FOR CONVECTION IN OUR AREA COMPARED TO THE
PREVIOUS THINKING. ALSO OF NOTE IS THE CANADIAN GLOBAL MODEL
INITIALIZED MUCH BETTER TONIGHT AND BRINGS UP MOISTURE FROM THE
SOUTH INTO OUR CWA FROM EMILIA FOR MUCH OF THE EXTENDED PERIOD.
ENDED UP BUMPING UP POPS JUST A BIT TO PUT THE EASTERN HALF AT A
MINIMUM OF 30 PERCENT WITH HIGHER POPS OVER FAVORABLE TERRAIN. PWS
PROGGED TO BE UP TO AND INCH AND A HALF AS FAR NORTH AS LINCOLN
COUNTY BY LATE FRIDAY. THIS COMBINED WITH A FORECASTED WAVE SHOULD
MAKE FOR A VERY ACTIVE TRANSITION INTO THE WEEKEND. THE OTHER PLAYER
WILL BE A 40 TO 50 KT JET OVER THE NORTHERN HALF OF THE CWA.
ALTHOUGH MOISTURE WILL BE LIMITED THE FURTHER NORTH AND WEST YOU
GO...THE DYNAMICS SHOULD BE ENOUGH TO KICK OFF STORMS. NO CLEAR
SOLUTION YET AS TO WHEN THE EVENT WILL REALLY START TO WIND DOWN.
FOR NOW DROPPED POPS DOWN A BIT IN DAYS SEVEN AND EIGHT AS IT LOOKS
LIKE MOISTURE WILL BE DIVERTED FURTHER TO THE EAST. TEMPERATURES FOR
THE ENTIRE PERIOD TOUGH TO GET A HANDLE ON AS ANY STORMS COULD MAKE
HIGHS LESS THAN EXPECTED. DECIDED TO DROP HIGHS A FEW DEGREES AS
CLOUDS AND MOISTURE SHOULD KEEP THINGS COOLER THAN IT HAS BEEN
RECENTLY.
&&

.AVIATION...THUNDERSTORMS CONTINUING ACROSS ALL CORRIDORS THIS
AFTERNOON AND EVENING. EXPECT TO SEE GUSTY AND ERRATIC WINDS AROUND
ANY STORMS THAT FORM. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED
WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT...
KDRA... KBIH... KDAG... KEED.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.

HARRISON/PIERCE/BELL

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 25, 8:55 AM PDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
855 AM PDT TUE JUL 25 2006

AZZ001>003-036-CAZ519>527-NVZ014>022-261600-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
855 AM PDT TUE JUL 25 2006 /855 AM MST TUE JUL 25 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT
STRONG HIGH PRESSURE REMAINS OVER SOUTHERN NEVADA WITH
TEMPERATURES GETTING CLOSE TO BUT JUST UNDER EXCESSIVE HEAT
WARNING CRITERIA. MEANWHILE...MOISTURE REMAINS TRAPPED UNDER THE
HIGH WHICH WILL LEAD TO ANOTHER ROUND OF ISOLATED TO
SCATTERED...MAINLY AFTERNOON AND EVENING THUNDERSTORMS. SOME
STORMS COULD BECOME STRONG WITH LOCALLY HEAVY RAIN...SMALL HAIL
AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
MOISTURE IS EXPECTED TO INCREASE SOMEWHAT DUE TO THE INFLUENCE OF
TROPICAL STORMS EMELIA PASSING JUST WEST OF BAJA. SCATTERED
THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD WITH LOCALLY HEAVY
RAIN THE BIGGEST CONCERN.

.SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE ENCOURAGED
TO REPORT ANY SIGNIFICANT WEATHER THAT DOES OCCUR.

Nearby

Severe Thunderstorm Warnings in Nevada, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.